Well, I am no longer allowed to take Bactrim for… well, any reason.
Prior to this, it was listed as a moderate allergy in my medical records because all it had caused was a headache and severe dryness of my nose and throat after my dose had to be raised adjusting for my weight as a child. Because this was so early in the process of taking it for an ear infection, I was taken off of it, put on something that I wasn’t allergic to and the allergy to it was noted in my files. However, since the Staph infection that I happened to… get on my skin was MRSA and I have a history of being immunocompromised, I told the local hospital that I would be willing to try Bactrim since it was the best suited for the problem that I had. I took every single dose of it with Benadryl as directed, but the headaches became severe migraines (which I had to medicate), and by the end of it, I had an antibiotic rash all over my face, chest, and upper stomach. For most antibiotics, late-onset rashes aren’t that big of a deal and you can finish the thing anyway without having to worry about an allergy. But in a history of someone already allergic to it — and it being a sulfa-based drug, meaning that antibiotic rashes at any stage in treatment are bad — this was… not good. At any rate, it then snowballed from there, and I got chills and a fever from the antibiotic. Putting myself back on prednisone out of sheer necessity at this point lowered the fever and reduced the rash, and forty-eight hours after that point I began to feel better. However, getting over something like this can take up to a full week for you to do, and now that I know that I am severely allergic to Bactrim this is what I expect.
Now I just have to see if this infection is actually gone, and these wounds actually heal, for our next trick.